Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2011, 8:42 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 8:42 PM CDT (01:42 UTC)
- Expired
- Jun 4, 2011, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 176 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:28 PM CDT | TSTM WND GST 71 | 4 S Pine Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4795 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS54 KMAF 050142
SVRMAF
NMC015-TXC109-050245-
/O.NEW.KMAF.SV.W.0044.110605T0142Z-110605T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM MDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
NORTHWESTERN CULBERSON COUNTY IN SOUTHWEST TEXAS...
* UNTIL 845 PM MDT/945 PM CDT/
* AT 738 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF PINE SPRINGS...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
PINE SPRINGS...
GUADALUPE PASS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3201 10485 3215 10485 3220 10483 3210 10456
3192 10440 3165 10469 3175 10492 3200 10493
TIME...MOT...LOC 0142Z 310DEG 21KT 3196 10480
$$2 follow-up statements
311
WWUS54 KMAF 050214
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
814 PM MDT SAT JUN 4 2011
NMC015-TXC109-050245-
/O.CON.KMAF.SV.W.0044.000000T0000Z-110605T0245Z/
EDDY NM-CULBERSON TX-
814 PM MDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY
COUNTIES...
AT 812 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PINE SPRINGS...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
GUADALUPE PASS...
PINE SPRINGS...
GUADALUPE MOUNTAINS NATIONAL PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. CAMPERS
IN THE PATH OF THIS STORM SHOULD SEEK SHELTER. MOVE INDOORS NOW.
&&
LAT...LON 3201 10485 3215 10485 3220 10483 3210 10456
3192 10440 3165 10469 3175 10492 3200 10493
TIME...MOT...LOC 0213Z 330DEG 15KT 3191 10477
$$252
WWUS54 KMAF 050234
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM MDT SAT JUN 4 2011
NMC015-TXC109-050245-
/O.CON.KMAF.SV.W.0044.000000T0000Z-110605T0245Z/
EDDY NM-CULBERSON TX-
834 PM MDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY
COUNTIES...
AT 828 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR PINE SPRINGS...MOVING SOUTHEAST AT 15 MPH. WINDS IN
EXCESS OF 70 MPH HAVE BEEN OBSERVED WITH THIS STORM 3 MILES SOUTH
OF PINE SPRINGS.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
NORTHWESTERN CULBERSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3201 10485 3215 10485 3220 10483 3210 10456
3192 10440 3165 10469 3175 10492 3200 10493
TIME...MOT...LOC 0232Z 330DEG 15KT 3186 10476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:42 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 4, 6:42 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CDT SAT JUN 4 2011 .UPDATE... UPDATE TO INCLUDE POPS ACRS FAR WRN CWFA FROM 00Z-06Z. && .DISCUSSION... CONVECTION LOOKS TO BE HOLDING ON PAST 00Z AND HAVE INCREASED POPS THRU 06Z FROM DAVIS MTNS NWD THRU THE GDP MTNS...GENERALLY SCATTERED (30 PCT) AT THE HIEST. SOME CELLS ARE REALLY PULSHING UP AT TIMES...NOT TOO SURPRISING WITH 25-30KTS 0-6KM BULK SHEAR AND CAPES ON ORDER OF 1KJ/KG PER NAM12. && .PREV DISCUSSION... /ISSUED 614 PM CDT SAT JUN 4 2011/ DISCUSSION... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. AVIATION... VFR WILL APPLY FOR THE NEXT 24 HOURS. CIRRUS...ASSOCIATED WITH THUNDERSTORM ACTIVITY OVER THE MOUNTAINOUS TERRAIN...WILL MOVE OVER MOST TERMINALS THROUGH THE EVENING HOURS. EXPECT THESE TO DIMINISH LATE TONIGHT. WIND SPEEDS WILL DECREASE NEAR SUNSET. TOMORROW...THEY WILL INCREASE TO AROUND 15 KT FROM THE SOUTHEAST DURING THE LATE MORNING HOURS. PREV DISCUSSION... /ISSUED 222 PM CDT SAT JUN 4 2011/ DISCUSSION... WV IMAGERY SHOWS AN UPPER LEVEL RIDGE CENTERED OVER AR...AND EXTENDING THRU TEXAS AND WELL INTO MEXICO...AND WHICH WILL MORE OR LESS PERSIST INTO THE EXTENDED. ON RADAR....CONVECTION IS ONCE AGAIN DEVELOPING OVER THE SACRAMENTOS IN THE VICINITY OF A N-S THETA-E RIDGE...AND TRYING TO DEVELOP OVER THE DAVIS MTNS. MODELS HAVE BEEN WEAKENING THIS RIDGE OVER THE PAST FEW DAYS...AS EVIDENCED BY YESTERDAY/S WEAKER/LESS WIDESPREAD ACTIVITY THAN THURSDAY/S...AND TODAY SHOULD BE EVEN WEAKER. FOR THE SHORT TERM...THE GFS INITIALIZED TOO MOIST AND WINDY...AS HAS BEEN THE CASE THE LAST FEW DAYS...W/THE NAM INITIALIZING BETTER...SO WE/VE LEANED TOWARD THE NAM. UPPER RIDGE IS FCST TO BUILD FURTHER WEST INTO TEXAS OVER THE NEXT FEW DAYS...FURTHER WEAKENING THE THETA-E RIDGE AND PUSH IT FURTHER WEST. UPPER RIDGE WILL THEN FLUCTUATE BETWEEN HERE AND THE SE CONUS DURING THE WEEK AS A COUPLE OF UPPER TROUGHS MOVE INTO THE UPPER MIDWEST. AS SUCH...THETA-E RIDGE WILL PROBABLY NUDGE INTO THE WRN ZONES FROM TIME TO TIME TO KICK OFF AFTERNOON/EVENING CONVECTION BUT...OUTSIDE OF THE SHORT TERM...MODELS HAVE A HARD TIME POSITIONING THE RIDGE. WITH ALREADY-DRY GRIDS IN THE EXTENDED...THERE/S NOTHING TO REALLY HONE IN ON TO CHANGE THEM. FOR TEMPS...W/ALL MODELS CLOCKING IN WARMER THAN THE GFS...WE/VE TRENDED ABOVE GUIDANCE...AND THUS ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 95 67 95 / 0 0 0 0 CARLSBAD NM 65 93 62 96 / 10 0 0 0 DRYDEN TX 70 95 69 98 / 0 0 0 0 FORT STOCKTON TX 68 95 64 97 / 10 0 0 0 GUADALUPE PASS TX 65 89 67 91 / 20 10 10 10 HOBBS NM 62 93 62 95 / 10 0 0 0 MARFA TX 56 87 53 88 / 30 0 10 0 MIDLAND INTL AIRPORT TX 67 95 66 97 / 0 0 0 0 ODESSA TX 68 95 67 97 / 0 0 0 0 WINK TX 67 97 65 101 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 4, 12:29 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1229 PM CDT SAT JUN 4 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1229 PM CDT SAT JUN 4 2011 /1129 AM MDT SAT JUN 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING FOR AREAS GENERALLY ALONG AND WEST OF A TATUM TO CARLSBAD TO ALPINE LINE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 4, 6:09 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT SAT JUN 4 2011 TXZ074-050000- DAVIS/APACHE MOUNTAINS AREA- 609 PM CDT SAT JUN 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL JEFF DAVIS COUNTY UNTIL 700 PM CDT... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES AND GUSTY WINDS WAS LOCATED 6 MILES SOUTHWEST OF FORT DAVIS AT 609 PM CDT...MOVING NORTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 4, 7:32 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 732 PM CDT SAT JUN 4 2011 NMZ027-028-TXZ258-050100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- 632 PM MDT SAT JUN 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL 700 PM MDT/800 PM CDT/... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS NEAR 50 MPH WAS LOCATED 8 MILES SOUTHWEST OF QUEEN OVER THE GUADALUPE MOUNTAINS AT 631 PM MDT/731 PM CDT/...MOVING EAST NORTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 4, 8:24 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 824 PM CDT SAT JUN 4 2011 NMZ027-028-TXZ258-050215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- 724 PM MDT SAT JUN 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL 815 PM MDT/915 PM CDT/... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS NEAR 50 MPH WAS LOCATED 8 MILES NORTHWEST OF PINE SPRINGS AT 724 PM MDT/824 PM CDT/...MOVING EAST SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 4, 8:29 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 829 PM CDT SAT JUN 4 2011 TXZ057-074-080-050215- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 829 PM CDT SAT JUN 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING SOUTH CENTRAL CULBERSON AND WEST CENTRAL JEFF DAVIS COUNTIES UNTIL 915 PM CDT... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS NEAR 50 MPH WAS LOCATED 11 MILES SOUTH OF PLATEAU AT 829 PM CDT...MOVING SOUTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:39 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 51 min |
| Jun 4, 9:44 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.